Bile Drainage!!!!!!!!!!!

Hi All

Well where to start, had the bile drainage procedure on the 14th May, (tube down my nose into my bile ducts to drain off bile hopefully to relieve my horrendous itch) all well till the evening when I started vomiting and had excruciating pains in my tummy, I had developed Pancreatitis which the Dr told me I had a 1 in 10 chance of getting as a side effect of this procedure, he told me that literally just before wheeling me into the theatre.

In Hospital a total of 7 days couldn't eat and was in agony 80% of the time and on morphine! BUT the itch had gone, I was itch free for the first time since I can remember, the pain I was in slightly marred the elation I should have been feeling.

After 3 days the tube was taken out I spent another 2 days in hospital and as soon as I no longer needed intravenous treatment I was allowed home.

Unfortunately I didn't manage even a week itch free, it reared its ugly head again on the 20th just for a short while then nothing for 2 days then a very bad patch and then last night it was back with a vengeance.

I am totally devastated, wish I had not bothered, it just wasn't worth all the pain and the heartache I put myself and my family through especially my partner who spent the whole 7 days at my bedside miles away from home. ( hospital in Newcastle we live in Leeds)

13 Replies

oldestnewest
  • Dear scratty, so sorry you have had such a terrible time,I really hope that you can rest and get over the whole event and put it behind you.Many many wishes for good time for you xx

  • Hi Scratty sorry to hear that. I am not recommending anyone to go off Urso but oddly since I came off it in August the itch has not been as bad. Still have it but it is fairly well controlled with the Questran Light however my LFTS are lot higher though am told they are "stable" I feel the Urso definately must have made the itch worse. Its worth asking your consultant about it as I was same as you for about a year (have always had itch but was really horrendous for about a yr 2011-12) i would have done anything to get some reprieve from the itch as it was ruining my life. I hope you get sorted some way re the itch soon.

  • Hi Littlemo, I read with interest that you don't take the Urso,can I ask why you came of it, I cannot tolerate the Urso, I stopped it last year as was getting really bad tummy problems, I have seen my consultant since then who persuaded me to try again, as he says," I have never heard of anyone not tolerating it" I got my blood results last week, and since stopping the meds. my LFT s are normal and have been for the last year, do you take any other medication for you PBC, I worry about not taking anything for it,I fortunately don't have the itch, I can't imagine what that would be like and my heart goes out to all of you who do have it,I have the fatigue and hot sweats and the shoulder pain but you just get on with it don't you, All my best wishes to you all out there and take care of yourselves.

  • Hi Jaycee I read about a new drug that is being trialed for PBC called Obeticholic Acid and read that the majority of people having it complained of itch as a side effect of taking it and just thought maybe that was why my itch was so bad something in the drug not agreeing with me. So I decided to go off it to see what would happen and low and behold within 2 weeks of stopping it my itch was much less and was well controlled with just taking the Questran Light (which have always been on for the itch). Only other meds I take are Omeprazole 20mgs for stomach acid and Thyroxine 100mcgs for dUnderactive Thyroid. The fatigue is terrible I now fing that the hardest thing to cope with with trying to hold down and part time job and meet the needs of family specially keeping up with my 6yr old son who is a bundle of energy just wish I had some of it! But hey there are people lot worse off out there so I just try to stay positiive and hopeful that one day a cure for PBC will be found. Hope that helps.

  • Hi, I too take Lansaprozal and Thyroxine, also Amlodipine for HBP I will see if I can find any info on that new drug, thank you for that, Stay well.

  • Hi, Im sorry to hear what's been happening, I too had the itch severly I was constantly bleeding my body looked a mess, as I wasn't responding to urso I did a clinical trial which also didn't help, in the end I withdrew from the trial to start a tablet called rifapicin, ( I believe its normally used to treat tb) I was sceptical as nothing had worked before, but after a couple.of weeks it got it under control, I still have small bouts but it is 100% better, unfortunately due to the urso not working I'm now on the transplant waiting list, however I cannot recommend rifapicin enough and if you haven't tried it before then ask.your.doctor, I know everything doesn't work for everyone but think its worth a try. Good luck xx

  • Hi Shellbear, I'm really pleased Rifampicin has worked for you it sounds like your in a good place at the moment. Unfortunately Rifampicin did not work for me it sent my AMA up to 973 when it's supposed to be around 30!!

    I have an appointment to see Prof Joned in Newcastle next week so will know where I go from here then, at the moment I feel like a lost cause and hane put myself through he'll for nothing.

    Hope everything stay great for you in the future, have a lovely bank holiday and keep in touch.

    Debbie.

  • Hello shellbear, how long have you been on rifapicin for? Did it make your urine orange and effect your skin colour? how long does it take to get into ypur system? My consultant gave me a prescription for it but I was a bit worried about taking it due to it turning everything orange, and that it was used to treat TB!!! Glad you have been able to control the horrible itch, I need to get rid of it its driving me crazy.

  • Hi, I have been on it since Dec 2011, it took a couple of weeks to get into my system. It has turned my wee an orangy colour, but I have high jandice levels so am yellow anyway. Other than that I have had no other side effects and it has worked wonders for me, I still itch occasionally but absolutely nothing like before. I'm currently waiting for a transplant so am hoping that the itch will go completely after too x

  • Hi Scratty Sorry to hear of your recent terriable experience you must be so dissapointed I do not have the itch at the moment but getting more tired . Good luck with your appointment next week hope it will give you some renewed hope Chrissey7

  • Oh dear that sounds so awful, I asked my consultant about bile drainage and he said they do not do it anymore, so glad as I was considering getting having it done. The itching is a nightmare.... Hope you feel better soon, take care x

  • SO SORRY to hear what you went through!!! I hope that you are feeling better. XOXO

  • Hi nanjak, Thank you for your good wishes, after the bile drainage my itch went straight back to how it was, absolutely dreadful!!!

    Hope you are well, what are your symptoms? Xxxx

You may also like...